Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On representations of affine Kac-Moody
groups and related loop groups

Author: Yu Chen
Journal: Trans. Amer. Math. Soc. 348 (1996), 3733-3743
MSC (1991): Primary 17B67, 20C15, 22E70
MathSciNet review: 1361638
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We demonstrate a one to one correspondence between the irreducible projective representations of an affine Kac-Moody group and those of the related loop group, which leads to the results that every non-trivial representation of an affine Kac-Moody group must have its degree greater than or equal to the rank of the group and that the equivalence appears if and only if the group is of type $A_{n}^{(1)}$ for some $n\ge 1$. Moreover the characteristics of the base fields for the non-trivial representations are found being always zero.

References [Enhancements On Off] (What's this?)

  • 1. Armand Borel and Jacques Tits, Homomorphismes “abstraits” de groupes algébriques simples, Ann. of Math. (2) 97 (1973), 499–571 (French). MR 0316587
  • 2. Éric Vasserot, Représentations de groupes quantiques et permutations, Ann. Sci. École Norm. Sup. (4) 26 (1993), no. 6, 747–773 (French, with English summary). MR 1251151
  • 3. Yu Chen, On rational subgroups of reductive algebraic groups over integral domains, Math. Proc. Cambridge Philos. Soc. 117 (1995), no. 2, 203–212. MR 1307075, 10.1017/S0305004100073059
  • 4. C.Chevalley, Classification des groupes de Lie algébriques, Notes polycopiées, Inst. H. Poincaré, Paris, 1956/58.
  • 5. Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
  • 6. Howard Garland, The arithmetic theory of loop groups, Inst. Hautes Études Sci. Publ. Math. 52 (1980), 5–136. MR 601519
  • 7. Victor G. Kac, Infinite-dimensional Lie algebras, Progress in Mathematics, vol. 44, Birkhäuser Boston, Inc., Boston, MA, 1983. An introduction. MR 739850
  • 8. Victor G. Kac and Dale H. Peterson, Regular functions on certain infinite-dimensional groups, Arithmetic and geometry, Vol. II, Progr. Math., vol. 36, Birkhäuser Boston, Boston, MA, 1983, pp. 141–166. MR 717610
  • 9. Jun Morita, Tits’ systems in Chevalley groups over Laurent polynomial rings, Tsukuba J. Math. 3 (1979), no. 2, 41–51. MR 561845
  • 10. Dale H. Peterson and Victor G. Kac, Infinite flag varieties and conjugacy theorems, Proc. Nat. Acad. Sci. U.S.A. 80 (1983), no. 6 i., 1778–1782. MR 699439
  • 11. Andrew Pressley and Graeme Segal, Loop groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1986. Oxford Science Publications. MR 900587
  • 12. Robert Steinberg, Lectures on Chevalley groups, Yale University, New Haven, Conn., 1968. Notes prepared by John Faulkner and Robert Wilson. MR 0466335
  • 13. Jacques Tits, Groupes associés aux algèbres de Kac-Moody, Astérisque 177-178 (1989), Exp. No. 700, 7–31 (French). Séminaire Bourbaki, Vol. 1988/89. MR 1040566
  • 14. Jacques Tits, Uniqueness and presentation of Kac-Moody groups over fields, J. Algebra 105 (1987), no. 2, 542–573. MR 873684, 10.1016/0021-8693(87)90214-6

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 17B67, 20C15, 22E70

Retrieve articles in all journals with MSC (1991): 17B67, 20C15, 22E70

Additional Information

Yu Chen
Affiliation: Dipartimento di Matematica, Università di Torino, Via C. Alberto 10, 10123 Torino, Italy

Keywords: Kac-Moody group, loop group, Chevalley-Demazure group scheme, minimal representation
Received by editor(s): August 4, 1995
Additional Notes: Research supported in part by the Italian M.U.R.S.T. and C.N.R.-G.N.S.A.G.A
Dedicated: Dedicated to Professor G. Zacher on the occasion of his seventieth birthday
Article copyright: © Copyright 1996 American Mathematical Society